Alert archive / Texas / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Shreveport, LA

December 6, 2013Franklin County, Red River County, Texas; Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this winter storm warning at Dec 6, 2013, 5:04 AM CST for Franklin County, Red River County, Texas; Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2013, 5:04 AM CST (11:04 UTC)
Expired
Dec 6, 2013, 3:59 PM CST
In force
11 hr
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Sevier County, AR, McCurtain County, OK, Franklin County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 168 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 6, 5:55 AM CSTFREEZING RAIN 0.25Valliant, OKLARGE ICY PINE LIMB FELL ON A HOUSE
Dec 6, 7:00 AM CSTFREEZING RAIN 0.1Clarksville, TXTREES DOWN
Dec 6, 8:00 AM CSTFREEZING RAIN 0.1Mount Vernon, TXA LIGHT COATING OF ICE COVERED TREES AND OTHER ELEVATED OBJECTS THROUGHOUT THE COUNTY.
Dec 6, 8:15 AM CSTICE STORMValliant, OKNUMEROUS TREES DOWN BLOCKING ROADS IN W AND NW PARTS OF THE COUNTY...POWER OUTAGES AS WELL...RELAYED VIA NWS CHAT WITH MEDIA.
Dec 6, 8:30 AM CSTFREEZING RAIN 0.5Battiest, OKAT LEAST A HALF INCH OF ICE COVERED TREES... POWER LINES... ROADS... AND OTHER ELEVATED OBJECTS. THE OBSERVER NOTED THAT HE HAS HEARD NUMEROUS TREES POPPING AROUND HIS HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
409 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
515 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KSHV 061104
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CST FRI DEC 6 2013

...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED
TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF
SOUTHWEST ARKANSAS...

.COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING
RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR
AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS
LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY
LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR
LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE
AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES.

ARZ050-051-OKZ077-TXZ096-108-061915-
/O.CAN.KSHV.IS.W.0003.000000T0000Z-131207T0000Z/
/O.NEW.KSHV.WS.W.0002.131206T1104Z-131207T0000Z/
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL...
CLARKSVILLE...MT VERNON
504 AM CST FRI DEC 6 2013

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WARNING FOR ICE AND SLEET...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING. THE ICE STORM WARNING HAS BEEN CANCELLED...AS
IMPACTS DUE TO SLEET ACCUMULATION WILL ALSO BE POSSIBLE.

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD
  MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS
  TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING THIS
  MORNING RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN.

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND
  SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF
  TODAY. 

* IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN
  INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS
  BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER
  OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY...
  SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE...WHICH
  WILL FURTHER ADD TO TRAVEL HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE...AND POWER OUTAGES LIKELY.

&&

$$

ARZ059>061-070-071-TXZ097-109>112-124-125-136-061915-
/O.CAN.KSHV.IS.W.0003.000000T0000Z-131207T0000Z/
/O.NEW.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-SMITH-
INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...TYLER
504 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING. THE ICE STORM WARNING HAS
BEEN CANCELLED...AS ICE ACCUMULATIONS ARE EXPECTED TO BE BELOW
WARNING CRITERIA.

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD
  MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS
  TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE
  THIS MORNING AND EARLY THIS AFTERNOON...RAIN WILL TRANSITION TO
  SLEET AND FREEZING RAIN.

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND
  SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND
  CONTINUE THROUGH MUCH OF TODAY.

* IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...
  OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...TRACE
  ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL
  HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ126-137-138-150-061915-
/O.NEW.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/
MARION-GREGG-HARRISON-RUSK-
INCLUDING THE CITIES OF...JEFFERSON...LONGVIEW...MARSHALL...
HENDERSON
504 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING.

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD
  MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS
  TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE
  THIS MORNING AND EARLY THIS AFTERNOON...RAIN WILL TRANSITION TO
  SLEET AND FREEZING RAIN.

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND
  SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND
  CONTINUE THROUGH MUCH OF TODAY.

* IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...
  OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...TRACE
  ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL
  HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

12
4 follow-up statements
000 
WWUS44 KSHV 061125
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 AM CST FRI DEC 6 2013

...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED
TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF
SOUTHWEST ARKANSAS...

.COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING
RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR
AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS
LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY
LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR
LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE
AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES.

ARZ050-051-OKZ077-TXZ096-108-061930-
/O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL...
CLARKSVILLE...MT VERNON
525 AM CST FRI DEC 6 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD
  MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS
  TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING THIS
  MORNING...RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN.

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND 
  SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF 
  TODAY. 

* IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN 
  INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS 
  BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER 
  OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY... 
  SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE...
  WHICH WILL FURTHER ADD TO TRAVEL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE...AND POWER OUTAGES LIKELY.

&&

$$

TXZ149-061930-
/O.EXA.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/
CHEROKEE-
INCLUDING THE CITY OF...RUSK
525 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING.

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO 
  OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD 
  PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND 
  BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON...
  RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. 

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND 
  SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND 
  CONTINUE THROUGH MUCH OF TODAY. 

* IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE 
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... 
  OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...
  TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO 
  ANY TRAVEL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-150-061930-
/O.CON.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-
INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
HENDERSON
525 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM CST THIS EVENING...

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO 
  OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD 
  PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND 
  BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON...
  RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. 

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND 
  SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND 
  CONTINUE THROUGH MUCH OF TODAY. 

* IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE 
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... 
  OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...
  TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO 
  ANY TRAVEL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

12
000 
WWUS44 KSHV 061248
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 AM CST FRI DEC 6 2013

...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED
TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF
SOUTHWEST ARKANSAS...

.COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING
RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR
AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS
LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY
LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR
LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE
AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES.

ARZ050-051-OKZ077-TXZ096-108-062100-
/O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL...
CLARKSVILLE...MT VERNON
648 AM CST FRI DEC 6 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD 
  MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. 
  AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING 
  THIS MORNING...RAIN WILL TRANSITION TO SLEET AND FREEZING 
  RAIN. 

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND 
  SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF 
  TODAY. 

* IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN 
  INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS 
  BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER 
  OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY... 
  SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE... 
  WHICH WILL FURTHER ADD TO TRAVEL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE...AND POWER OUTAGES LIKELY.

&&

$$

ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-149-150-062100-
/O.CON.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
RUSK...HENDERSON
648 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO 
  OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD 
  PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND 
  BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON... 
  RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. 

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND 
  SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND 
  CONTINUE THROUGH MUCH OF TODAY. 

* IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE 
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... 
  OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY... 
  TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO 
  ANY TRAVEL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

12
000 
WWUS44 KSHV 061639
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CST FRI DEC 6 2013

...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN WILL CONTINUE
THROUGH THIS AFTERNOON ACROSS PORTIONS OF EAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...

ARZ050-051-OKZ077-TXZ096-108-070000-
/O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL...
CLARKSVILLE...MT VERNON
1039 AM CST FRI DEC 6 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...PERIODS OF RAIN...FREEZING RAIN AND SLEET WILL
  TRANSITION OVER TO FREEZING RAIN AND SLEET POSSIBLY MIXED WITH
  LIGHT SNOW BY EARLY AFTERNOON...AS AN ADDITIONAL SURGE OF ARCTIC
  AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE TEMPERATURES
  NEAR OR SLIGHTLY ABOVE FREEZING THIS MORNING WILL FALL BELOW
  FREEZING THIS AFTERNOON...WHICH WILL RESULT IN ADDITIONAL LIGHT
  ICE ACCUMULATIONS BEFORE THE WINTRY MIX ENDS THIS AFTERNOON. 

* TIMING...A RAIN...FREEZING RAIN AND SLEET MIX THIS MORNING WILL
  GRADUALLY TRANSITION TO FREEZING RAIN...SLEET...AND POSSIBLY
  LIGHT SNOW THIS AFTERNOON. 

* IMPACT...ADDITIONAL ICE ACCUMULATIONS OF UP TO A TENTH OF AN
  INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS
  BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER
  OUTAGES ARE POSSIBLE AND MAY LAST SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE...AND POWER OUTAGES LIKELY.

&&

$$

ARZ072-073-070000-
/O.EXA.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/
COLUMBIA-UNION AR-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO
1039 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING.

* EVENT...PERIODS OF RAIN THIS MORNING WILL TRANSITION OVER TO A
  MIXTURE OF FREEZING RAIN AND SLEET BY MIDDAY...AS AN ADDITIONAL
  SURGE OF ARCTIC AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE
  TEMPERATURES WILL REMAIN NEAR FREEZING THIS MORNING...BUT WILL
  FALL BELOW FREEZING THIS AFTERNOON...WHICH WILL RESULT IN LIGHT
  ICE ACCUMULATIONS BEFORE THE WINTRY MIX ENDS LATE THIS AFTERNOON.

* TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND
  SLEET DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND
  CONTINUE THROUGH LATE AFTERNOON.

* IMPACT...ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...
  OVERPASSES...TREES...AND ELECTRICAL LINES. IN ADDITION... TRACE
  ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY
  TRAVEL HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-149-150-070000-
/O.CON.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
RUSK...HENDERSON
1039 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...PERIODS OF RAIN WILL BE MIXED WITH SLEET AT TIMES LATE
  THIS MORNING THROUGH THE AFTERNOON...AS AN ADDITIONAL SURGE OF
  ARCTIC AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE
  TEMPERATURES SHOULD REMAIN SLIGHTLY ABOVE FREEZING THROUGH THE
  AFTERNOON...WHICH WILL LIMIT ICE ACCUMULATIONS.

* TIMING...RAIN WILL BE MIXED WITH SLEET AT TIMES LATE THIS
  MORNING THROUGH THE AFTERNOON.

* IMPACT...ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE
  POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...
  OVERPASSES...AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

15
000 
WWUS44 KSHV 062159
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CST FRI DEC 6 2013

ARZ050-051-OKZ077-TXZ096-108-062300-
/O.CAN.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL...
CLARKSVILLE...MT VERNON
359 PM CST FRI DEC 6 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE
WINTER STORM WARNING. 

THE WINTRY MIX OF FREEZING RAIN AND SLEET HAS ENDED ACROSS
SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND ADJACENT
SECTIONS OF SOUTHWEST ARKANSAS. HOWEVER...SOME REFREEZING OF
STANDING WATER WILL BE POSSIBLE TONIGHT. MOTORISTS TRAVELLING
TONIGHT SHOULD BE CAUTIOUS AS PATCHY ICE ON BRIDGES AND OVERPASSES
WILL REMAIN POSSIBLE. 

$$

ARZ059>061-070>073-TXZ097-109>112-124>126-136>138-149-150-062300-
/O.CAN.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-
BOWIE-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON
359 PM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE WINTRY MIX HAS ENDED ACROSS NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS. PATCHY ICE WILL BE POSSIBLE THOUGH TONIGHT AS ANY
STANDING WATER LEFTOVER WILL REFREEZE AS TEMPERATURES FALL BELOW
FREEZING. 

$$

15

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 4:41 AM CST, 23 minutes earlier.

Area forecast discussion, Dec 6, 4:41 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CST FRI DEC 6 2013

.DISCUSSION...
BIG CHANGE TO THE FORECAST THIS AM. TEMPERATURES NOT COOPERATING
WITH THE CURRENT ICE STORM WARNING...REMAINING ABOVE FREEZING FOR
THE ENTIRE AREA EXCEPT PARTS OF MCCURTAIN COUNTY. GRANTED...READINGS
WILL BE FALLING AS THE UPPER TROUGH BEGINS TO KICK EAST TODAY...ALLOWING
THE COLD AIR TO SPILL INTO THE REGION. HOWEVER THE PRECIP TYPE
WILL ALSO BEGIN TO CHANGE OVER TO SLEET AND POSSIBLY SNOW FOR THE
AREA PREVIOUS UNDER AN ICE STORM WARMING. THUS HAVE OPTED TO GO
WITH A WINTER STORM WARNING FOR THOSE AREAS THAT WILL SEE THE
CHANGE OVER FIRST...AND A WINTER WEATHER ADVISORY FOR BORDERING
COUNTIES..DUE TO THE SHORT TIME OF FREEZING TEMPS WHILE THE RAIN
IS STILL ONGOING. THE TROUGH WILL KICK EAST OF THE AREA TONIGHT
ALLOWING MUCH COLDER TEMPERATURES BUT ALSO DRIER AIR TO END THE
PRECIP. NEXT SYSTEM...NOT FAR BACK AND THE CWA SHOULD BEGIN TO SEE
THE EFFECTS BY SATURDAY AFTERNOON AS RAIN SPREADS BACK INTO THE
AREA. SOME OF THIS WILL BE IN THE FORM OF SLEET AND MAYBE A LITTLE
SNOW IN THE NORTHWEST ZONES...WITH SOME AREAS SOUTH OF THIS ZONE
STILL BELOW FREEZING...THUS EXPERIENCING FREEZING RAIN. AT THIS
TIME...PRECIPITATION AMOUNTS LOOK LIGHT...ON THE ORDER OF A TENTH
TO ONE QUARTER INCH. THE EVENT SHOULD BE ADVISORY CRITERIA...BUT
STILL A LOT OF UNCERTAINTY AT THIS TIME. MODELS REALLY BUSTED ON
THE CURRENT TROUGH...SO NOT PLACING A LOT OF CONFIDENCE ON THE
NEXT ROUND. ANYWAY...THE PRECIP FROM THIS EVENT SHOULD END BY
SUNDAY NIGHT WITH COLD AND DRY WEATHER EXPECTED THROUGH MIDWEEK.
THEN A SMALL WARMUP AND ANOTHER SYSTEM EXPECTED BY FRIDAY. THIS
ONE SHOULD BE ALL RAIN.

&&

.AVIATION...
PRECIPITATION CONTINUES TO INCREASE ACROSS THE REGION THIS
MORNING...WITH SLEET/FZRA BEGINNING TO AFFECT PARTS OF THE REGION.
COLD AIR DAMMED UP BY THE MOUNTAINS IN SE OK/SW AR WILL BREAK FREE
AND FILTER SWD THIS MORNING...LIKELY BRINGING FZRA/SLEET TO
KTXK/KTYR/KGGG/KELD BY LATER THIS MORNING. MVFR/IFR CIGS/VSBYS WILL
CONTINUE THROUGH THE PD...ALTHOUGH PRECIP IS EXPECTED TO COME TO AN
END BY THIS AFTERNOON/EVENING. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  24  35  30  37 / 100  10  30  70  70
MLU  40  28  37  30  39 / 100  20  40  80  80
DEQ  35  17  30  25  32 / 100  10  10  20  20
TXK  34  19  29  24  36 / 100  10  20  50  50
ELD  36  23  34  27  32 / 100  10  30  70  70
TYR  32  23  31  25  38 / 100  10  30  40  40
GGG  37  25  33  27  36 / 100  10  30  60  60
LFK  39  31  37  31  39 / 100  10  50  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ059>061-070-071.

     WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARZ050-051.

LA...NONE.
OK...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ097-109>112-124>126-136>138.

     WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: TXZ096-108.

&&

14/12
Hazardous weather outlook, Dec 5, 1:11 PM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 PM CST THU DEC 5 2013

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-136-
061915-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-SMITH-
111 PM CST THU DEC 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...FOR SOUTHEAST OKLAHOMA AND MUCH OF NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN ACROSS THE AREA THIS AFTERNOON WILL PICK UP IN COVERAGE AND
TO SOME EXTENT INTENSITY THIS EVENING...OVERNIGHT AND INTO FRIDAY
WITH OVERNIGHT SUBFREEZING TEMPERATURES WILL RESULT IN ICE
ACCUMULATION. MOST OF THE ICE ACCUMULATION WILL LIKELY BE ON
ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES AND
ELECTRICAL LINES. POWER OUTAGES ARE POSSIBLE AND MAY LAST FOR MORE
THAN A DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LIGHT RAIN OVER THE WEEKEND ALONG WITH SUBFREEZING TEMPERATURES
COULD LEAD TO ADDITIONAL ICE ACCUMULATIONS. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-137-138-149>153-
165>167-061915-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
111 PM CST THU DEC 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...DEEP EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN ARCTIC FRONT HAS MOVED THROUGH THE AREA WITH SOME SHOWERS FROM
DEEP EAST TEXAS...INTO NORTHEAST LOUISIANA. OVERNIGHT ADDITIONAL
RAINFALL WILL CONTINUE WITH TEMPERATURES ABOVE FREEZING.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAINFALL ENDS LATE ON FRIDAY...BUT WILL RESUME OVER THE WEEKEND ALONG
WITH SUBFREEZING TEMPERATURES COULD LEAD TO ICE ACCUMULATIONS FOR
PORTIONS OF THE AREA NORTH AND WEST OF A MONROE LOUISIANA TO
HEMPHILL TEXAS LINE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:04 AM CSTWinter Weather AdvisorySHVBowie, Camp, Cass, Cherokee, Gregg, Harrison and 7 more11 hr
Dec 6, 4:12 PM CSTHard Freeze WarningSHVRed River14 hr

Nearby

Winter Storm Warnings in Texas, 2013Winter Storm Warnings in Arkansas, 2013Winter Storm Warnings in Oklahoma, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.